New cases of the polynomial solvability of the independent set problem for graphs with forbidden paths
V. E. Alekseev, S. V. Sorochan
Lobachevskii Nizhniy Novgorod State University, IITMM, 23 Gagarin Ave., 603950 Nizhny Novgorod, Russia
The independent set problem is solvable in polynomial time for the graphs not containing the path $P_k$ for any fixed $k$. If the induced path $P_k$ is forbidden then the complexity of this problem is unknown for $k>6$. We consider the intermediate cases that the induced path $P_k$ and some of its spanning supergraphs are forbidden. We prove the solvability of the independent set problem in polynomial time for the following cases: (1) the supergraphs whose minimal degree is less than $k/2$ are forbidden; (2) the supergraphs whose complementary graph has more than $k/2$ edges are forbidden; (3) the supergraphs from which we can obtain $P_k$ by means of graph intersection are forbidden. Bibliogr. 12.
independent set, forbidden subgraph, path, supergraph, polynomial time.
PDF file (328 kB)
Journal of Applied and Industrial Mathematics, 2018, 12:2, 213–219
V. E. Alekseev, S. V. Sorochan, “New cases of the polynomial solvability of the independent set problem for graphs with forbidden paths”, Diskretn. Anal. Issled. Oper., 25:2 (2018), 5–18; J. Appl. Industr. Math., 12:2 (2018), 213–219
Citation in format AMSBIB
\by V.~E.~Alekseev, S.~V.~Sorochan
\paper New cases of the polynomial solvability of the independent set problem for graphs with forbidden paths
\jour Diskretn. Anal. Issled. Oper.
\jour J. Appl. Industr. Math.
Citing articles on Google Scholar:
Related articles on Google Scholar:
|Number of views:|